Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 182, NWS Lubbock, TX

June 4, 2012Crosby County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2012, 7:59 PM CDT for Crosby County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2012, 7:59 PM CDT (00:59 UTC)
Expired
Jun 4, 2012, 9:00 PM CDT
In force
61 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Crosby County, TX

The radar

The Lubbock radar (KLBB), 40 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 8:28 PM CDTTORNADO2 Wsw Crosbyton, TXBRIEF TORNADO DOCUMENTED BY STORM CHASER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
2797 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WUUS54 KLUB 050059
SVRLUB
TXC107-050200-
/O.NEW.KLUB.SV.W.0182.120605T0059Z-120605T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROSBY COUNTY IN NORTHWEST TEXAS.

* UNTIL 900 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CAPROCK...OR 11 MILES SOUTHWEST OF
  CROSBYTON...AND MOVING VERY SLOWLY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RALLS...CONE AND
  LORENZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

&&

LAT...LON 3383 10156 3382 10105 3340 10105 3339 10150
      3339 10157
TIME...MOT...LOC 0058Z 094DEG 4KT 3351 10134

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:48 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 4, 6:48 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT MON JUN 4 2012

.AVIATION...
THUNDERSTORMS WILL REMAIN THE MAIN AVIATION CONCERN FOR THIS TAF
CYCLE. ONGOING THUNDERSTORMS IN THE AREA EXPECTED TO CONTINUE FOR
AT LEAST THE NEXT FEW HOURS. OF THE TWO TAF SITES...KLBB EXPECTED
TO SEE THE GREATER IMPACTS AND THUNDERSTORM COVERAGE/LONGEVITY
THIS EVENING. WILL CARRY A TEMPO GROUP THROUGH 03Z AT KLBB WITH
VCTS MENTIONED THROUGH 07Z. MVFR TO IFR VSBYS WILL BE POSSIBLE IN
AND NEAR THE THUNDERSTORMS DUE TO RAIN AS WELL AS BLDU WITH STRONG
GUSTY WINDS AHEAD OF THE RAIN. COULD EVEN SEE LINGERING
THUNDERSTORMS BEYOND 07Z...BUT CHANCES SHOULD BE DIMINISHING BY
THIS TIME. MOST LIKELY TIMEFRAME FOR ANY THUNDERSTORMS AT KCDS
WILL BE THROUGH 03Z. MVFR CONDITIONS POSSIBLE AT KCDS AS WELL IN
THE STORMS. ASIDE FROM THUNDERSTORM ACTIVITY...VFR CONDITIONS
EXPECTED OVER THE NEXT 24 HOURS. ADDITIONAL THUNDERSTORMS POSSIBLE
TUESDAY AFTERNOON...BUT COVERAGE AND LOCATION TOO UNCERTAIN TO
MENTION ATTM.

&&

.PREV DISCUSSION... /ISSUED 406 PM CDT MON JUN 4 2012/

SHORT TERM...
AFTERNOON PROGRESSING ABOUT AS EXPECTED. TSRA HAS NOW FIRED NW OF
ROSWELL EWD TOWARD MORTON. STILL EXPECT STORMS TO DEVELOP EWD ALONG
A LOW LEVEL TROUGH...LESS INDICATED BY A WIND DISCONTINUITY NOW THAT
THE OVERALL FLOW HAS BACKED TO THE EAST...BUT STILL EVIDENT IN THE
PRESSURE FIELD AS EXTENDING ROUGHLY FROM MORTON TO PLAINVIEW. ALSO
SEEING SCATTERED SHRA AND TSRA ACROSS NERN INTO SERN COLO. FORMER
AREA SHOULD MOVE SLOWLY OR DEVELOP SLOWLY TO THE SE ACROSS THE SRN
ZONES THROUGH THE EVENING WHILE THE LATTER AREA MENTIONED IS
EXPECTED TO BUILD SOUTHWARD AND SHIFT SLOWLY EWD WITH TIME. LACK OF
DECENT SHEAR OR FLOW ALOFT CONTINUES TO SUGGEST A LACK OF
ORGANIZATION INTO MORE THAN MULTICELLULAR CLUSTERS AND AS SUCH WILL
KEEP POPS IN THE CHANCE CATEGORY. WIDESPREAD SVR THREAT STILL LOOKS
SMALL WITH PULSE TYPE SVR OWING TO HEALTHY CAPE AND WEAK SHEAR. RAIN
CHANCE WILL CONTINUE THROUGH THE NIGHT WITH PROXIMITY OF MID-UPPER
TROUGH. THAT TROUGH AND COOL TEMPS ALOFT WILL HELP PROMPT ADDITIONAL
TSRA TUESDAY...MAINLY DURING THE AFTN HOURS. HARD TO SEE MUCH FOCUS
FOR STORMS ALTHOUGH WILL SEE THE LOW LEVEL TROUGH THAT SLIPPED INTO
THE AREA TODAY BEGIN TO LIFT BACK TO THE NORTH DURING THE AFTN.
CHANCE POPS CONTINUE TO BE JUSTIFIED. CAPE VALUES LIKELY TO BE LESS
THAN TODAY WITH FCST TEMPS A GOOD FIVE TO TEN DEGREES COOLER THAN
TODAY.

LONG TERM...
LOCATION OF BEST LIFT AND PRECIP CHANCES REMAIN LOWER THAN
AVERAGE CONFIDENCE INTO THE EXTENDED. MODELS IN GENERAL OVERALL
AGREEMENT ON UPPER LEVEL LOW DEVELOPING AS SHORTWV ENERGY IS CUT
OFF UNDERNEATH HIGH AMPLITUDE RIDGE BUILDING OVER NORTH CENTRAL
U.S. TUE THROUGH WED TIME FRAME. NAM IS FASTER ON DROPPING UPPER
LOW SOUTH INTO WEST CENTRAL AND SOUTH TX. GFS AND 00Z ECMWF ARE SLOWER
IN DRIFTING THE CUTOFF LOW SOUTHEAST INTO NORTH TX BY THU. MODELS
ALSO HAVING TROUBLE DEALING WITH LOW LEVEL FEATURES AS SFC TROUGH
WHICH HAS BEEN A FOCUS IN SHORT TERM REMAINS IN THE GENERAL AREA
ACROSS THE SOUTH PLAINS THROUGH MID WEEK.

EXPECT SOUTHEASTERLY LOW LEVEL FLOW TO CONTINUE WITH THIS PATTERN
HOLDING MOISTURE IN PLACE BENEATH UPPER LOW SLOWLY MOVING EAST
WITH TIME. HAVE THEREFORE KEPT FAIRLY WIDESPREAD CHANCE POPS GOING
THROUGH WED WITH AREA CLOSEST TO THE UPPER LOW MOST FAVORED. WITH
TIME DRIER AIR IS FORECAST TO WRAP INTO THE WESTERN SIDE OF THE
SYSTEM WHICH SHOULD LIMIT OVERALL RAIN CHANCES BY LATE WEEK. AS
SUBTROPICAL RIDGE AXIS REESTABLISHES ITSELF ACROSS NORTHERN MEXICO
INTO WESTERN NM NORTHWEST FLOW ALOFT WILL FAVOR SOME ACTIVITY
WORKING SOUTHEAST FROM HIGHER TERRAIN AS LONG AS AXIS OF LOW LEVEL
MOISTURE REMAINS IN PLACE...AT LEAST INTO THU. DRYLINE BEGINS TO
REESTABLISH ITSELF FRI ACROSS ERN NM AS SW FLOW ALOFT DEVELOPS
AHEAD OF BROAD TROUGH DEVELOPING ACROSS INTERMOUNTAIN WEST.
ALTHOUGH POPS BEYOND FRI ARE BELOW 15% SOME ISOLD DRYLINE
CONVECTION IS POSSIBLE.

TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL VALUES INTO THU WITH
PLENTY OF LOW LEVEL MOISTURE...UPSLOPE FLOW AND CLOUD COVER IN
PLACE. READINGS ARE EXPECTED TO RETURN TO NEAR NORMAL ON FRI AND
GAIN SEVERAL MORE DEGREES OVER THE WEEKEND POSSIBLY BACK TO 10
DEGREES ABOVE NORMAL WITH SOUTHWEST FLOW BRINGING MUCH WARMER H8
AIR INTO THE REGION.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 4, 11:30 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT MON JUN 4 2012

TXZ021>044-051630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE
OUTLOOK AREA THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL
COMBINE WITH ADEQUATE LOW LEVEL MOISTURE TO RESULT IN SCATTERED
THUNDERSTORM DEVELOPMENT THIS AFTERNOON...INITIALLY ALONG A WEAK
FRONTAL BOUNDARY ACROSS THE SOUTH PLAINS. ADDITIONAL SCATTERED
STORM DEVELOPMENT IS EXPECTED ACROSS MOST OF THE OUTLOOK AREA INTO
THE EVENING HOURS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL
TO BECOME SEVERE...WITH WIND GUSTS UP TO 65 MPH AND HAIL UP TO THE
SIZE OF HALF DOLLARS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

JW

In the hours before

Special weather statement, Jun 4, 6:00 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
600 PM CDT MON JUN 4 2012

TXZ029-030-034>036-039>041-050030-
HALE-FLOYD-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...PLAINVIEW...FLOYDADA...LOCKNEY...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
600 PM CDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY AND VICINITY...

STRONG OUTFLOW WINDS OF 45 TO 55 MPH WILL SPREAD SOUTH ACROSS THE
CENTRAL SOUTH PLAINS THIS EVENING. THE WINDS WILL BRING A WALL OF DUST
WITH VISIBILITIES REDUCED TO BELOW 1 MILE AT TIMES. WINDS WILL
SPREAD SOUTH ALONG AN OUTFLOW BOUNDARY FROM PLAINS TO BROWNFIELD
TO LUBBOCK TO FLOYDADA. IT IS BEST TO MOVE INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE WINDS SUBSIDE.
LOOSE OBJECTS WILL BE BLOWN ABOUT BY THE WINDS.
Local storm report, Jun 4, 6:27 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     6 SSW WOLFFORTH         33.43N 102.05W
06/04/2012  M61 MPH          LUBBOCK            TX   MESONET

            MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS
            MESONET

&&

EVENT NUMBER LUB1200279

JDV
Local storm report, Jun 4, 6:37 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
637 PM CDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     4 NE ROPESVILLE         33.45N 102.10W
06/04/2012                   HOCKLEY            TX   TRAINED SPOTTER

            FOUR UTILITY POLES SNAPPED ALONG US 62 82

&&

EVENT NUMBER LUB1200280

JDV
Special weather statement, Jun 4, 6:41 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
641 PM CDT MON JUN 4 2012

TXZ029-030-034>036-039>041-050200-
HALE-FLOYD-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...PLAINVIEW...FLOYDADA...LOCKNEY...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
641 PM CDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR
FLOYD...HALE...LUBBOCK...HOCKLEY...LYNN...TERRY AND YOAKUM
COUNTIES...

STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE CENTRAL
AND SOUTHERN SOUTH PLAINS. SOME HAIL TO PENNY SIZE AND STRONG
DOWNBURST WINDS TO 55 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.
IN ADDITION...DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE
AND CAN STRIKE SEVERAL MILES FROM THE PARENT THUNDERSTORM.

LOCATIONS FROM FLOYDADA TO PETERSBURG TO WOLFORTH AND BROWNFIELD
WILL BE IMPACTED BY THESE STORMS.

GUSTY WINDS WILL CAUSE AREAS OF HAZARDOUS BLOWING DUST TO MOTORISTS...REDUCING
VISIBILITIES AT TIMES BELOW 1/2 MILE. WINDS WILL ALSO CAUSE SMALL
BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 4, 7:02 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
702 PM CDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             5 W FLOYDADA            33.98N 101.42W
06/04/2012  E1.75 INCH       FLOYD              TX   STORM CHASER

&&

EVENT NUMBER LUB1200281

JDV
Special weather statement, Jun 4, 7:30 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT MON JUN 4 2012

TXZ031-032-037-038-050200-
MOTLEY-COTTLE-DICKENS-KING-
INCLUDING THE CITIES OF...MATADOR...ROARING SPRINGS...PADUCAH...
DICKENS...SPUR...GUTHRIE
730 PM CDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR MOTLEY...COTTLE...DICKENS AND
KING COUNTIES...

STRONG THUNDERSTORMS ACROSS THE ROLLING PLAINS WILL CONTINUE TO
SLOWLY MOVE WEST AND MERGE INTO A LARGER STORM COMPLEX THROUGH 8
PM. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND DAMAGING
DOWNBURST WINDS AS THEY IMPACT AREAS FROM PADUCAH TO FLOYDADA AND
FROM GUTHRIE TO DICKENS.

IN ADDITION TO THE HAIL AND WIND GUSTS...VERY HEAVY DOWNPOURS WILL
RESULT IN PONDING OF WATER ON AREA ROADS ESPECIALLY LOW LYING AND
POOR DRAINAGE AREAS. THE THREAT FOR DEADLY CLOUD TO GROUND
LIGHTNING WILL ALSO EXIST WITH THESE STORMS.

GUSTY WINDS WILL CAUSE AREAS OF HAZARDOUS BLOWING DUST TO MOTORISTS...REDUCING
VISIBILITIES AT TIMES BELOW 1/2 MILE. WINDS WILL ALSO CAUSE SMALL
BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:27 PM CDTSevere Thunderstorm WarningLUBDickens, King63 min
Jun 4, 7:40 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale50 min
Jun 4, 8:30 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall30 min
Jun 4, 8:52 PM CDTAreal Flood AdvisoryLUBCrosby, Dickens, King, Lubbock2 hr
Jun 4, 9:05 PM CDTSevere Thunderstorm WarningLUBKing25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.